MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The report states that the balloon would only partially inflate when inserted while in use on a patient.As a result, another iab was inserted at the same insertion site.No patient injury or consequence.The patient condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
Qn# (b)(4) the serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The wire round/polyimide (part of the flex tip assembly) was noted no longer attached and separated from the inner cannula (iabc central lumen) at approximately 7.6cm from the iabc distal tip.Additionally, the separated inner cannula (iabc central lumen) pierced the bladder at approximately 9.6cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was also noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0060in-0.0065in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed due to the previously noted damaged central lumen.The iabc was leak tested.A leak was immediately noted from the iabc bladder at the location of the previously noted damaged bladder and the puncture is consistent with contact from the central lumen.No other leaks were detected.Due to the returned state of the device, the damage to the bladder potentially occurred after the removal of the device from the patient or during the returned shipping/handling.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire exited the central lumen and entered the bladder at the location of the flex-tip assembly separation.Some blood was noted on the guidewire upon removal.The guidewire was front loaded through the iabc luer.The guidewire met resistance at approximately 2.5cm and 52.2cm.The guidewire exited the central lumen at the location of the inner cannula separation.Some blood was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab would not inflate completely is confirmed.During the investigation, the iabc central lumen was noted damaged and found no longer attached to the central lumen flex tip assembly.The damaged central lumen will result in blood entering the helium pathway and an inability of the iabc to inflate.The bladder was also noted damaged and punctured by the damaged central lumen.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged catheter.The root cause of the complaint is undetermined.
 
Event or Problem Description
The report states that the balloon would only partially inflate when inserted while in use on a patient.As a result, another iab was inserted at the same insertion site.No patient injury or consequence.The patient condition is reported as "fine.".

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16016499
Report Number3010532612-2022-00568
Device Sequence Number14894728
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22H0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown